MAUDE Adverse Event Report: AVANOS MEDICAL - IRVINE ON-Q FIXED FLOW PUMP KITS WITH ON-Q SILVERSOAKER CATHETER; CATHETERS

AVANOS MEDICAL - IRVINE ON-Q FIXED FLOW PUMP KITS WITH ON-Q SILVERSOAKER CATHETER; CATHETERS
Model Number PM045-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is in-progress.All information reasonably known as of 19 jul 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint comp (b)(4).
 
Event or Problem Description
Fill volume: 270 ml.Flow rate: 4 ml/hr.Procedure: partial mastectomy left breast.Cathplace: dual placement left axilla/left breast.Infusion start time: unknown.Infusion stop time: unknown.It was reported that the patient underwent a partial mastectomy left breast on (b)(6) 2019.During the follow-up visit on (b)(6) 2019 where catheters were being removed, catheter tip of the axilla placed catheter broke off.Surgical exploration of the incision site & catheter tract was performed on (b)(6) 2019; tip was not recovered.No patient adverse effects or patient injury reported.No reported issues with the pump; pump functioned without incident.
 
Additional Manufacturer Narrative
The actual complaint product was returned for evaluation.Two silver soaker catheters were returned with the empty pump.The first sample exhibited slight curvature in multiple areas; however, there was no evidence of kinking, breaking, or any damages.The second sample exhibited multiple signs of stretching , mostly on the infusion segment.The infusion segment black tip appeared separated and was not returned.The breaking point between the black tip and the catheter appeared uneven and stretched as well.The broken portion of the catheter had kinking marks.No root cause was identified.The device history record for lot 0202661383 was reviewed and the product was produced according to product specifications.All information reasonably known as of 16 sep 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.The investigation is in progress.All information reasonably known as of 08 aug 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
ON-Q FIXED FLOW PUMP KITS WITH ON-Q SILVERSOAKER CATHETER
Common Device Name
CATHETERS
Manufacturer (Section D)
AVANOS MEDICAL - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key8809108
Report Number2026095-2019-00137
Device Sequence Number327395
Product Code BSO
UDI-Device Identifier10680651136180
UDI-Public10680651136180
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K051401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2019
Device Model NumberPM045-A
Device Catalogue Number101361800
Device Lot Number0202661383
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/28/2019
Supplement Date Received by Manufacturer07/30/2019
09/10/2019
Initial Report FDA Received Date07/19/2019
Supplement Report FDA Received Date08/09/2019
09/18/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MARCAINE
Patient Age42 YR
Patient Weight69